I was on accutane last year from March 2008 - July 2008. Now I have my acne coming back and want to go back to 1 more treatment of accutane as I have heard from many people that they needed 2 courses of the treatment. My question is this I was diagnosed with GAD in August 2208, I was on Celexa and now I am on Lexapro 10 mg. a day and take Xanax as needed. Can you take Accutane while on an anti-depressant? I have read so many different things.. I have read that if you take an SSRI while being on accutane it can accutually help cause Accutane lowers your seritonion and the SSRI gives the serotonion, not sure if thats true.
Please let me know If it is Safe to take this while on Lexapro, just want the Correct answer, thats why I came to this site.
Thank you in advance for your help... Appreciate it!
Hi. No causal link between Accutane and depression has been established. 1% of Accutane patients report depression or psychological change during Accutane therapy or shortly afterwards. We don't know whether the Accutane causes the depression, the acne causes the depression or if it would have occured anyway.
When deciding whether or not to prescribe you another course of Accutane your dermatologist will weigh up the potential risks against the expected benefits for you. Some doctors will not prescribe Accutane whilst you are on anti-depressants because of the suspected link.
There is no drug interaction between Lexapro and Accutane. That means that if you take them together they will not interfer with each other.
Also remember that, having taken Accutane, standard treatments such as oral antibiotics and topical retinoids which were ineffective before may now work.
Thanks for getting back to me. Interesting how you put it RE: the Depression, was it the Acne that caused it, or the Accutane, or maybe it was going to happen anyway. I certainly was depressed with my acne and had Low self-esteem, people always looking at you like your dirty, don't take care of yourself. But I wasn;t on Meds. and was Functioning Normal. After my face CLEARED up I felt happier with no Acne but not GREAT... Wonder at times if the Accutane messed with Chemicals in my brain....Now the acne is back. Thats DEPRESSING the Hell out of Me, all that with the Accutane and it's back. I will tell you side effects from the Accutane in the 1st few mons. Dry lips, nose bleeds and aches in body... Then in my last month, thats when things got worst... I started to get EDGY, AGGRESSIVE and MOODY. few months after the Accutane my Acne started coming back and then before I knew it I was at the Dr.s and saying how I felt and he says I have GAD puts me on Celexa and Xanax. I am now on Lexapro and Xanax. Of course I am concerned that if I go on the Accutane again there may be Negative affects. But I feel that the acne is making me feel WORST. Make sense? I was at My Derm. today we talked about 1 more course, she said what did my Dr. think about the Accutane now that I have been diaganosed with GAD, told her he said it was up to her discression, she is going to put me back on it. Had the blood work done today just waiting for the call back. I am hoping that now that I am on an anti-depressant this time on the accutane maybe I will be more Leveled and no BAD effects...
Oh and you were 100% Correct with your answer above...No interaction with the Accutane and Anti-depressants...Doc said that today...Thanks for that!
I look forward to hearing if you have any ADVICE/HELP you could give me.
Thanks, have a Great day~
i am a mother of a 22 yr old, who now suffers from acne and has been on prozac 60mg for many years. if she does not take her prozac, she knows now she gets seizures when she hurts herself or any pain...its unusal, but it happens and all the doctors have concurred same.
now, she wants accutane, derm says ok, put the monthly blood drawns..i dont know. she cant take pain--any. she passes out then has a seizure. it is not epilepsy--i learned this years ago. it is not vaso-vagal w/any bad to the heart--as she had a tilt test. she is on a regimen for just a month, duac, avar cleanser, doxc(sp) antibiotic, and something else. it seems to be be working alittle. the derm saw her the other day, knows how i am against accutance and her situation and told us that she wont see any major results for 3 months and was not expecting any...is this all true? am i a psycho mom cause i dont want her on accutance (er rooms many many time) and, her rx last month was $500/ as we only have medical insurance, no pharmacy rx ins and
i heard accutane is expensive too? But, I want the best for her and I want her face to clear, she is a beautiful girl, but just doesnt think so with the zits all the time....advise and help me... thanks to all.
Hi. Accutane is a patient's best hope of a long term remission from acne, when adequate trials of standard treatments (like antibiotics) have failed. But your daughter has only been using doxycycline and Duac gel for a month? We would expect to see a clinical improvement in her skin after 4-8 weeks with this regime, and further improvement with continued use. I would not give up on this regime unless there has been no improvement after 3 months.
Female acne patients will also benefit from taking a combined oral contraceptive pill such as Diane35 or Yasmin. The oestrogen they contain blocks the action of androgens- the hormones responsible for acne.
I live in the UK where we have free healthcare so I don't know the cost of Accutane. Maybe another medhelp member could help with that?
Thanks for your response to my question about my daughter. I would like her to see a dermatologist, but right now she's set on following the regiment from her regular doc for 3 months, and I guess that's prudent. But I didn't know about the androgen/contraceptive connection, and I'm going to print it out so she can show it to the doc next time, especially if she hasn't substantially improved.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.